MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Fibrosis (3167)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that after an intraocular lens (iol) implant procedure, subsurface nano-glistenings with anterior iol opacification.In the surgeon's opinion product was cause or contribute to the event and in surgeon's prognosis most likely would not affect vision.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photos were returned.The photographs below demonstrate the following significant findings: this is an anterior segment photograph of an intraocular lens (iol) through a mid-dilated pupil.The lens has a mild opacification that appears to be through a majority of the lens that is illuminated from the slit beam.This appears to be subsurface nano glistening.This differs from glistening in the particle size is much smaller and it is the result a phase separation of water (from the aqueous humor) on the iol subsurface, whereas glistenings are attributed to water phase separation within the matrix of the hydrated iol material.It is rare for this to impact the quality or quantity of vision.The other two photographs included in this file are of poorer quality but appear to support this same conclusion.Based on our observation of the attached photos, this appears to be subsurface nano glistening.A definitive determination of the reported complaint cannot be made without the evaluation of the physical product.No sample was returned for analysis.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24365395
Report Number9612169-2026-00368
Device Sequence Number12072187
Product Code HQL
UDI-Device Identifier00380652393676
UDI-Public(01)00380652393676(17)261218(11)231220(10)25773929
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number25773929
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date04/20/2026
Date Device Manufactured12/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOCOAT AND HEALON.; OPERATIVE : EPI-SHUGARCAINE.; OPERATIVE: INTRACAMERAL MOXIFLOXACIN,; OPERATIVE: SUBCONJUNCTIVAL KENALOG.; PRE-OP PHENYLEPHRINE, CYCLOPENTALATE, TROPICAMIDE.; PRE-OPERATIVE: MOXIFLOXACIN, KETOROLAC,
Patient Age86 YR
Patient SexMale